Previous |  Up |  Next


Whitney’s extension; Calderon’s extension; Nikolskij’s extension; modified Nikolskij’s extension in case of 2D-domains with a Lipschitz continuous boundary
A modification of the Nikolskij extension theorem for functions from Sobolev spaces $H^k(\Omega )$ is presented. This modification requires the boundary $\partial \Omega $ to be only Lipschitz continuous for an arbitrary $k\in \mathbb{N}$; however, it is restricted to the case of two-dimensional bounded domains.
[1] V. M.  Babič: On the extension of functions. Uspekhi Mat. Nauk 8 (1953), 111–113. (Russian) MR 0056675
[2] P. G.  Ciarlet: The Finite Element Method for Elliptic Problems. North-Holland, Amsterdam, 1978. MR 0520174 | Zbl 0383.65058
[3] G. M.  Fichtengolc: Differential and Integral Calculus  I. Gostechizdat, Moscow, 1951. (Russian)
[4] M. R.  Hestenes: Extension of the range of a differentiable function. Duke Math.  J. 8 (1941), 183–192. DOI 10.1215/S0012-7094-41-00812-8 | MR 0003434 | Zbl 0024.38602
[5] A.  Kufner, O. John, S. Fučík: Function Spaces. Academia, Prague, 1977. MR 0482102
[6] J.  Nečas: Les méthodes directes en théorie des équations elliptiques. Academia, Prague/Masson, Paris, 1967. MR 0227584
[7] S. M.  Nikolskij: On imbedding theorems, extensions and approximations of differentiable functions in many variables. Uspekhi Mat. Nauk 16 (1961), 63–111. (Russian) MR 0149267
[8] L. A.  Oganesjan, L. A.  Ruchovec: Variational Difference Methods for the Solution of Elliptic Problems. Izdat. Akad. Nauk ArSSR, Jerevan, 1979. (Russian)
[9] H.  Whitney: Analytic extensions of differentiable functions defined in closed sets. Trans. Amer. Math. Soc. 36 (1936), 63–89. DOI 10.1090/S0002-9947-1934-1501735-3 | MR 1501735
[10] A.  Ženíšek: Nonlinear Elliptic and Evolution Problems and their Finite Element Approximations. Academic Press, London, 1990. MR 1086876
[11] A.  Ženíšek: Finite element variational crimes in the case of semiregular elements. Appl. Math. 41 (1996), 367–398. MR 1404547
Partner of
EuDML logo